MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18104030
Medical Device Problem Codes Physical Resistance (2578); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial mdr is the only report being submitted for mfr report #2954740-2017-00195.Procode: krd/hcg.(b)(4).Concomitant medical products: sheath introducer (6fr jsheath), guide wire (naveed 4, terumo), guiding catheter (5fr small cobra), microcatheter (progreat lambda, terumo).The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that two deltamaxx coils (cdx181040-30/s10881 & cdx180625-30/s12652) were used during a coil embolization procedure of an aneurysm for a type ii endoleak at the lumbar iia where resistance was experienced between both deltamaxx coils and the microcatheter; however, the first deltamaxx coil (cdx181040-30/s10881) could not be delivered at all and the second deltamaxx coil (cdx180625-30/s12652) got stuck and became unraveled.An ipsilateral approach was made from the iia and a guiding catheter was advanced to the ileostomy artery.The ileocolic artery was connected to the abdominal aortic aneurysm and the decision was made to return from the tip.Coil embolization was conducted with galaxy, axurcx, terumo clinical supply, and deltamaxx.Deltamaxx complaint coil 1 (cdx181040-30/s10881) was used in the middle of the procedure, but strong resistance was felt from the tip of the catheter to the middle.The coil could not be delivered at all.Deltamaxx complaint coil 2 (cdx180625-30/s12652) was used at the end of the procedure and resistance was felt.The coil was in and out, repeatedly, and an attempt was made to re-sheath the coil.The coil got stuck somewhere and became unraveled; however, the physician did not notice that the coil had unraveled so it was extended to the vicinity of the external iliac artery.It became difficult to retrieve the coil, so a smart control stent (10mm x 40mm) was deployed and the coil was put on the vessel wall.The procedure was completed, but due to the event, it was delayed for 30 minutes.The patient was a male, age unknown.The patient's vessel was moderately tortuous and calcification was unknown.A sheath introducer (6fr jsheath), a guide wire (naveed 4, terumo), a guiding catheter (5fr small cobra), a microcatheter (progreat lambda, terumo) were also used for this procedure.There was no patient injury/complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.Deltamaxx complaint coil 1 (cdx181040-30/s10881) is available for investigation.No further information is available.
 
Additional Manufacturer Narrative
The device was returned with the resheathing tool advanced to the proximal end of the green introducer and most of the device positioning unit (dpu) advanced past the green introducer.The resheathing tool was also found separated in two pieces in the middle of the open tube section.Kinks in the dpu core wire were found at approximately 26.5 cm, 46.0 cm, 47.0 cm, 76.0 cm, 153.5 cm, and 155.0 cm from the proximal end of the dpu.The embolic coil was not attached to the distal end of the dpu however the resistive heating coil did not appear to receive heat and melt to detach the coil.The v notch of the resheathing tool appeared in tact with no damage noted.Due to the severe kinks present on the returned device, the device cannot pass through a microcatheter.Conclusion: the complaint that the microcoil system could not be advanced through a microcatheter is confirmed.The kinks on the device prevent the device from advancing through a microcatheter.The circumstances that caused the kinks are unknown however it is unlikely the kinks occurred during manufacturing as the dpu core wire is 100% in process inspected for kinks ((b)(4)) the circumstances of the coil detachment and resheathing tool damage are also unknown as they were not reported in the complaint however review of the manufacturing documentation related to this lot revealed no issues that can be attributed to those damages.There were no other issues found during the review of the documentation that are related to the reported complaint.Although the circumstances each damage are unknown excessive force applied either during the procedure or during handling could cause the damages.Without the return of the subject microcatheter it is unknown if that component contributed to the reported issue.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6703580
Report Number2954740-2017-00195
Device Sequence Number16157502
Product Code KRD
UDI-Device Identifier10878528008610
UDI-Public(01)10878528008610(17)210531(10)S10881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberCDX18104030
Device Lot NumberS10881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/11/2017
Patient Sequence Number1